Secondary Logo

Journal Logo

PhotographED

This blog serves as a bulletin board for ED staff to share unusual and interesting photos of life in the ED.
It is also a partner with our Instagram account, @em_news, where you can find these photos on the go.
Have a clinical photo to share? Make sure it meets these criteria:
  • You must have taken the photo yourself. No “borrowing” from someone else or another website.
  • You must have written permission to submit someone else's photo. Send us the photographer’s name so we can give credit.
  • Sending a photo of a patient? You need his written permission to take it and to send it to us.
  • Be sure to obscure the patient’s face and identifying details even if you have permission (HIPAA, you know).
  • Send us the particulars about your photo: the patient’s symptoms, history, tests performed, therapies started, disposition, and outcome.
Send your entries to emn@lww.com.

Monday, August 12, 2019

An Unusual Reaction to Antibiotic Treatment of Spirochetal Infections

A patient with syphilis or Lyme disease who was given antibiotics came back with chills, fever, dizziness, and other concerning symptoms? Dr. James Roberts says it’s not you; it’s a classic Jarisch-Herxheimer reaction. (http://bit.ly/2yslc9p.)

infocus-Jarisch-Herxheimer.jpg